It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-13-2002, 05:11 PM   #1
Senior Member
 
Join Date: Oct 2001
Location: osbornville,nj
Posts: 223
sweetwawa HB User
Talking diet


i was on weight gaining medication and went off.

if i gained water weight from it(zyprexa and depakote) will it be easier to lose by going on a diet?in other words cutting down on portions?or is this weight the same as fat?

i also heard that drinking a lot of fluid will cause it to decrease.is this true?
__________________
............the men who ran the co. ran your life....u couda ben his wife....'starsailor

 
Old 11-14-2002, 02:38 AM   #2
Super Sarah
Guest
 
Posts: n/a
Talking

No, excess fluid weight is not the same as excess fat. You can lose excess fat by reducing calorie intake and exercising more, so basically you are burning up more calories than you are taking in.

Fluid weight can be lost from the kidneys and by passing more urine, so yes, if you drink more fluids then you are cleansing your kidneys and encouraging them to become more efficient at clearing the fluid from your body. You also excrete excess water from your bowels when you pass stools, through the skin when you sweat and via the lungs during respiration as carbon dioxide.


 
Sponsors Lightbulb
   
Old 11-14-2002, 06:01 AM   #3
Senior Member
 
Join Date: Oct 2001
Location: osbornville,nj
Posts: 223
sweetwawa HB User
Post

ok is it ok to assume this IS water weight?

don't antidepressants such as paxil or other do this?

the weight gain caused by some meds i mean like zyprexa.
that is usually water no?and why/how?
i was takin it up to 2 or more months and stopped,noticing weight.

__________________
............the men who ran the co. ran your life....u couda ben his wife....'starsailor

 
Old 11-14-2002, 06:10 AM   #4
Senior Member
 
Join Date: Oct 2001
Location: osbornville,nj
Posts: 223
sweetwawa HB User
Post

ok but even if i don't drink fluids or exercise won't this weight come off faster?

the fact that i went off the med too
will that matter?
__________________
............the men who ran the co. ran your life....u couda ben his wife....'starsailor

 
Old 11-14-2002, 06:34 AM   #5
Senior Veteran
(female)
 
Join Date: Dec 2000
Posts: 2,383
auntjudyg HB User
Post

It is my understanding that some of the psychotropic medications that lead some to gain weight are messing up the metabolism a little. So, if the gain is more than water weight, it may be a little tougher to get the pound off. Don't get discouraged if the weight does not come off too easily, stick with it while your body is adjusting without the meds.

 
Old 11-14-2002, 08:36 AM   #6
Senior Member
 
Join Date: Oct 2001
Location: osbornville,nj
Posts: 223
sweetwawa HB User
Post

agh.not regular fat u mean!

yes my metabolism did slow down a lot and i was incoherent/oblivious to the weight coming on until i went off the stupid pills.

then i noticed the flab in mirror.

i think i stayed on it way too long and also,its been weeks,and it still isn't out of my system as i still feel the lethargy it created
__________________
............the men who ran the co. ran your life....u couda ben his wife....'starsailor

 
Old 11-14-2002, 10:23 AM   #7
Senior Veteran
(female)
 
Join Date: Dec 2000
Posts: 2,383
auntjudyg HB User
Post

I know just what you mean. Sorry to say, but it took about 3 months of good, clean living before the weight started coming off again, and not very quickly at that.

Best wishes! Just hang in there, your body will snap back in due course!

 
Old 11-14-2002, 10:38 AM   #8
Senior Member
 
Join Date: Oct 2001
Location: osbornville,nj
Posts: 223
sweetwawa HB User
Post

what do u mean good clean living?do u mean just being off the pills?

and when you say it can mess up metabolism do you mean permanently?
__________________
............the men who ran the co. ran your life....u couda ben his wife....'starsailor

 
Old 11-14-2002, 01:09 PM   #9
Senior Veteran
(female)
 
Join Date: Dec 2000
Posts: 2,383
auntjudyg HB User
Post

Sorry . . . by good, clean living I meant my diet - eating really well and in such a way that I would have lost weight previous to taking the medication (and I was also off the medication at that point).

I don't think the change in metabolism is permanent (though even about 8 months later, I think it is still slower than before medication), but it took time to start speeding up again. And I was exercising more, too. It was really discouraging!

 
Old 11-15-2002, 07:26 AM   #10
Senior Member
 
Join Date: Oct 2001
Location: osbornville,nj
Posts: 223
sweetwawa HB User
Post

if the medication is still in my system,that could be why i'm not takin the lbs off rite?

its been weeks like i said since i stopped!

wow----8 months and still slow?
how can that be?wasn't the medication out of ur system by then?
__________________
............the men who ran the co. ran your life....u couda ben his wife....'starsailor

 
Old 11-15-2002, 09:03 AM   #11
Senior Veteran
(female)
 
Join Date: Dec 2000
Posts: 2,383
auntjudyg HB User
Post

I'm not sure it is so much a matter of the medication being in my system, but that when I was taking the medication my metabolism was impacted; and the change in my metabolism persisted even after I stopped the medication.

 
Old 11-15-2002, 09:28 AM   #12
Senior Member
 
Join Date: Oct 2001
Location: osbornville,nj
Posts: 223
sweetwawa HB User
Post

how can it have mest up metabolism if you don't take it anymore?

8 months seems a long time no?

that means the weight won't come off as easy then?

i am worried about this cuz the blubber isn't going away so fast
__________________
............the men who ran the co. ran your life....u couda ben his wife....'starsailor

 
Old 11-15-2002, 11:48 AM   #13
Senior Veteran
(female)
 
Join Date: Dec 2000
Posts: 2,383
auntjudyg HB User
Post

Quote:
Originally posted by sweetwawa:
how can it have mest up metabolism if you don't take it anymore?
It's sort of the same idea as how you can still have a scar years later even though you don't have the cut anymore. The medication had an impact on metabolism, and it take a while for the body to heal.

But the reason for my first response was exactly to say it might take a while for the weight to come off . . . but if you stick with eating right I think it will come off (judging from my experience).

 
Old 11-15-2002, 11:54 AM   #14
Senior Member
 
Join Date: Oct 2001
Location: osbornville,nj
Posts: 223
sweetwawa HB User
Post

can i ask what family of medicine this was?
same as mine?

how long taking?

i was only on mine 2 months.

__________________
............the men who ran the co. ran your life....u couda ben his wife....'starsailor

 
Old 11-15-2002, 01:29 PM   #15
Senior Veteran
(female)
 
Join Date: Dec 2000
Posts: 2,383
auntjudyg HB User
Post

It was an SSRI, Celexa - which is supposed to lead to weight gain less than other SSRIs. I took it for about four months.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
possible "antidepressant diet" ohnonotthis78 Depression Tips 0 01-28-2010 09:23 AM
The 'idiot-proof' diet Dark Stranger Weight Loss 9 09-29-2007 01:09 PM
Diet That Works? Any Out There? lam41565 Weight Loss 20 03-01-2007 05:46 AM
is the atkins diet safe Korn Diet & Nutrition 162 04-28-2004 08:37 PM
Wai's Diet(2 week detoxification)... dinguyen11 Acne 13 03-13-2004 06:00 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Administrator (48), Titchou (43), quincy (33), janewhite1 (32), JJ (28), ladybud (24), Misty800 (17), feelbad (15), ibake&pray (15), shisslak (14)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (899), Titchou (835), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:42 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!